MAUDE Adverse Event Report: ALCON GRIESHABER AG CONSTELLATION PNEUMATIC HANDPIECE; UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE

ALCON GRIESHABER AG CONSTELLATION PNEUMATIC HANDPIECE; UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE
Catalog Number 725.03
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A physician reported that prior to performing a combination cataract and vitrectomy surgery, the pneumatic handpiece connector was bad preventing the ophthalmic forceps from successfully attaching to the handpiece.An alternate pneumatic handpiece was obtained so that the scheduled surgery could be completed.There was no patient involvement or patient harm associated with this reported event.Additional information has been requested.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Sample was received by investigation site.The received hand piece was connected to the console and all function were proven.No abnormality could be determined.An advanced tip instrument was fixed on the pneumatic handpiece.The fixation ring was strong to move initially but could be open without a tool.After the initial movement the ring worked well on the thread.No abnormality could be determined.Therefore, the complaint of the customer cannot not be confirmed for the hand piece.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.¬ the manufacturer internal reference number is: 2021-67267.

Brand Name
CONSTELLATION PNEUMATIC HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12858944
Report Number3003398873-2021-00088
Device Sequence Number19899879
Product Code HQC
UDI-Device Identifier07612717071391
UDI-Public07612717071391
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number725.03
Device Lot NumberF198103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown